Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Why do I get pimples and boils on my back frequently?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I get pimples/zits on my back. Also I get boils quite often. I have been tested for MSRA and diabetes. Both negative. Do you have any idea what it can be and steps I can take to avoid them in the future?
Posted Tue, 24 Apr 2012 in Acne
Answered by Dr. Jasvinder Singh 15 minutes later

Thanks for posting your query.

These small pimples on the back are due to folliculitis which is caused by irritation and inflammation of the hair follicles. It is usually caused by irritation, infections like bacteria and yeasts and other noninfectious skin conditions. Sometimes it is caused by clogging of pores by dandruff falling from the scalp. Boils are caused by infection of the hair follicle by staph aureus and may occur due to hair follicles that are blocked by greasy creams and petroleum jelly or by using shared cosmetics or washcloths.

For folliculitis of the back, keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap. Avoid any kind of cosmetics especially greasy cosmetic creams and if your hair has dandruff then use a good antidandruff shampoo. It can be avoided by exercising good hygiene. Topical antibiotics like Clindamycin and Neosporin which are usually available over the counter are effective.

For boils, however you may need oral antibiotics, benzoyl peroxide creams or incision and drainage.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor